Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2012, 6:13 PM CDT for Cumberland County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 14, 2012, 6:31 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS54 KOHX 142313
SVROHX
TNC035-142345-
/O.NEW.KOHX.SV.W.0194.120614T2313Z-120614T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 611 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CRAB
ORCHARD...MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN CUMBERLAND COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3578 8487 3576 8491 3574 8503 3576 8504
3576 8509 3577 8512 3576 8519 3597 8504
3590 8483
TIME...MOT...LOC 2313Z 023DEG 5KT 3585 8498
$$
FORECASTER: ROSE1 follow-up statement
827
WWUS54 KOHX 142331
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU JUN 14 2012
TNC035-142341-
/O.CAN.KOHX.SV.W.0194.000000T0000Z-120614T2345Z/
CUMBERLAND TN-
631 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND
COUNTY IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3578 8487 3576 8491 3574 8503 3576 8504
3576 8509 3577 8512 3576 8519 3597 8504
3590 8483
TIME...MOT...LOC 2331Z 023DEG 5KT 3583 8499
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT THU JUN 14 2012 .DISCUSSION... THE HIGH SO FAR IN NASHVILLE TODAY HAS BEEN 91 DEGREES. THIS IS THE FIRST 90 DEGREE TEMP THIS MONTH AND THE FIRST IN NASHVILLE SINCE MAY 30TH. BUT THERES PLENTY MORE TO COME AS I HAVE FORECAST 90 DEGREE TEMPS EVERY DAY FOR THE NEXT 7 DAYS...WITH MID AND UPPER 80S ALONG THE CUMBERLAND PLATEAU. MSAS HAS BEEN SHOWING A THETA-E AXIS AND INVERTED SURFACE TROUGH ALONG THE CUMBERLAND PLATEAU THIS AFTERNOON AND THIS IS WHERE ISOLATED SHOWERS/TSTMS HAVE BEEN DEVELOPING. EXPECT THIS AXIS AND SURFACE TROUGH TO SHIFT WESTWARD AND BE MORE ALIGNED ACROSS THE WESTERN HALF OF THE MID STATE ON FRIDAY SO HAVE MENTIONED A SLIGHT CHANCE FOR THUNDERSTORMS FOR FRIDAY...BELIEVE THE WESTERN TWO THIRDS WILL HAVE THE BEST CHANCE. AFTER TOMORROW NOT MUCH OPPORTUNITY FOR RAIN IN THE MID STATE AS UPPER RIDGE REMAINS ACROSS THE LOWER 48 WITH THE WESTERLIES HUGGING THE CANADIAN BORDER WELL INTO NEXT WEEK. SUBSIDENCE UNDERNEATH UPPER RIDGE WILL KEEP THINGS DRY AND TEMPS ABOVE CLIMO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 90 67 90 / 05 20 20 10 CLARKSVILLE 62 90 65 90 / 05 20 20 10 CROSSVILLE 61 84 60 84 / 20 20 20 10 COLUMBIA 65 90 66 90 / 05 20 20 10 LAWRENCEBURG 65 89 64 89 / 05 20 20 10 WAVERLY 63 90 65 90 / 05 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 14, 5:48 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 548 AM CDT THU JUN 14 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-151100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 548 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 12
In the hours before
Special weather statement, Jun 14, 5:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT THU JUN 14 2012
TNZ066-142315-
CUMBERLAND-
541 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD GLADE...OR 9 MILES EAST OF
CROSSVILLE...MOVING SOUTHWEST AT 5 MPH.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3586 8472 3582 8478 3581 8481 3576 8491
3574 8503 3576 8504 3576 8514 3577 8514
3607 8494 3608 8480 3606 8478 3600 8472
3591 8467
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:41 PM CDT | Special Weather Statement | OHX | Cumberland | 34 min |
| Jun 14, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.